Alert archive / Washington / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jan 10, 2017, 2:08 PM PST. It took effect at Jan 11, 2017, 3:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 2:08 PM PST (22:08 UTC)
- In effect from
- Jan 11, 2017, 3:00 AM PST
- Expired
- Jan 11, 2017, 2:32 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
057 WHUS76 KSEW 102208 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 208 PM PST TUE JAN 10 2017 PZZ150-153-170-173-110615- /O.EXT.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.NEW.KSEW.SC.Y.0007.170111T1400Z-170111T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 208 PM PST TUE JAN 10 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY. * WIND...NORTHEAST TO EAST WIND 25 TO 40 KNOTS. WINDS EASING ON WEDNESDAY. * COMBINED SEAS...9 TO 12 FEET WITH A DOMINANT PERIOD OF 11 SECONDS IN THE COASTAL WATERS. SEAS SUBSIDING ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-133-110615- /O.EXT.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.EXB.KSEW.SC.Y.0006.170111T1400Z-170111T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 208 PM PST TUE JAN 10 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY. * WIND...NORTHEAST 25 TO 40 KNOTS EASING TO 15 TO 25 KNOTS ON WEDNESDAY. * WIND WAVES...4 TO 7 FEET...SUBSIDING TO 2 TO 4 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-110615- /O.EXA.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ ADMIRALTY INLET- 208 PM PST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. * WIND...NORTH 15 TO 25 KNOTS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-110615- /O.EXT.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 208 PM PST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WIND...EAST 20 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 7 FEET. SOUTHWEST SWELL 9 TO 11 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-110615- /O.EXT.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 208 PM PST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WIND...NORTH 20 TO 30 KNOTS. * WIND WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-110615- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ PUGET SOUND AND HOOD CANAL- 208 PM PST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WIND...NORTH 15 TO 25 KNOTS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
4 follow-up statements
830 WHUS76 KSEW 110449 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 PM PST TUE JAN 10 2017 PZZ132-111300- /O.UPG.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ /O.EXA.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.NEW.KSEW.SC.Y.0008.170111T1400Z-170111T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 849 PM PST TUE JAN 10 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY. * WIND...NORTHEAST 25 TO 35 KNOTS. * WIND WAVES...BUILDING 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-170-173-111300- /O.CON.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.CON.KSEW.SC.Y.0007.170111T1400Z-170111T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 849 PM PST TUE JAN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... * WIND...NORTHEAST TO EAST WIND 25 TO 40 KNOTS. WINDS EASING ON WEDNESDAY. * COMBINED SEAS...9 TO 12 FEET WITH A DOMINANT PERIOD OF 11 SECONDS IN THE COASTAL WATERS. SEAS SUBSIDING ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-133-111300- /O.CON.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.CON.KSEW.SC.Y.0006.170111T1400Z-170111T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 849 PM PST TUE JAN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY... * WIND...NORTHEAST 25 TO 40 KNOTS EASING TO 15 TO 25 KNOTS ON WEDNESDAY. * WIND WAVES...4 TO 7 FEET...SUBSIDING TO 2 TO 4 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-111300- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 849 PM PST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WIND...EAST 20 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 7 FEET. SOUTHWEST SWELL 9 TO 11 FEET WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-111300- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 849 PM PST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WIND...NORTH WIND 20 TO 30 KNOTS. * WIND WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
091 WHUS76 KSEW 111049 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 249 AM PST WED JAN 11 2017 PZZ132-111730- /O.CAN.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.EXT.KSEW.SC.Y.0008.170111T1100Z-170111T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 249 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WIND...NORTH WIND 15 TO 25 KNOTS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-170-173-111730- /O.CAN.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.EXT.KSEW.SC.Y.0007.170111T1100Z-170111T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 249 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WIND...NORTHEAST 20 TO 30 KNOTS EASING TO 15 TO 25 KNOTS. * SEAS...WIND WAVES 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. SOUTHWEST SWELL 5 FEET AT 10 SECONDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-111730- /O.CAN.KSEW.GL.W.0003.000000T0000Z-170111T1400Z/ /O.EXT.KSEW.SC.Y.0006.170111T1100Z-170111T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 249 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WIND...EAST WIND 20 TO 30 KNOTS EASING TO 15 TO 25 KNOTS. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-133-111700- /O.EXT.KSEW.GL.W.0003.000000T0000Z-170111T1700Z/ /O.CAN.KSEW.SC.Y.0006.170111T1400Z-170111T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 249 AM PST WED JAN 11 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WIND...NORTHEAST 25 TO 35 KNOTS EASING TO 10 TO 20 KNOTS IN THE AFTERNOON. * WIND WAVES...WIND WAVES 4 TO 6 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ156-176-111700- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 249 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND...NORTHEAST WIND 15 TO 25 KNOTS EASING TO 4 TO 15 KNOTS. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET SUBSIDING TO 1 OR 2 FT. SOUTHWEST SWELL 5 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-111700- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 249 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND...NORTH WIND 15 TO 25 KNOTS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
294 WHUS76 KSEW 111642 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 AM PST WED JAN 11 2017 PZZ131-133-112300- /O.EXT.KSEW.GL.W.0003.000000T0000Z-170111T2000Z/ /O.EXB.KSEW.SC.Y.0008.170111T2000Z-170111T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 842 AM PST WED JAN 11 2017 ...GALE WARNING NOW IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 PM PST THIS AFTERNOON. * WIND...NORTHEAST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS AROUND NOON TODAY. * WIND WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET AFTER NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-111745- /O.EXT.KSEW.SC.Y.0008.000000T0000Z-170111T1700Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 842 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND...NORTH WIND WILL EASE TO BELOW 21 KNOTS BY 9 AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-111745- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 842 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND...WIND EASING TO EAST 10 TO 20 KNOTS BY 9 AM THIS MORNING. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. SOUTHWEST SWELL 5 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-111745- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T1700Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 842 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND...WIND EASING TO BELOW 21 KNOTS BY 9 AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-170-173-112300- /O.CON.KSEW.SC.Y.0007.000000T0000Z-170111T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 842 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...NORTHEAST 20 TO 30 KNOTS EASING TO 15 TO 25 KNOTS. * SEAS...WIND WAVES 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. SOUTHWEST SWELL 5 FEET AT 10 SECONDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-112300- /O.CON.KSEW.SC.Y.0006.000000T0000Z-170111T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 842 AM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...EAST WIND 20 TO 30 KNOTS EASING TO 15 TO 25 KNOTS. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
606 WHUS76 KSEW 112232 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 232 PM PST WED JAN 11 2017 PZZ150-153-170-173-112345- /O.CAN.KSEW.SC.Y.0007.000000T0000Z-170111T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 232 PM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED. $$ PZZ131-133-112345- /O.CAN.KSEW.SC.Y.0008.000000T0000Z-170111T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 232 PM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED. $$ PZZ130-112345- /O.CAN.KSEW.SC.Y.0006.000000T0000Z-170111T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 232 PM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED. $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 9:15 AM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 10, 9:15 AM PST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
915 AM PST Tue Jan 10 2017
.SYNOPSIS...A weak weather system will bring mainly light rain to
southern Western Washington this morning. A cold air mass will
arrive from the north this afternoon, bring mainly clear skies and
cold weather Wednesday and Thursday. Some warming will begin Friday
and by late in the weekend temperatures will return to seasonal
norms. Next week looks warmer and wetter.
&&
.SHORT TERM...What had been reasonably good consensus in the models
regarding snow in the south interior turned out to be simply wrong.
Temperatures remained above freezing all night and are still in the
mid 30s. Nearly all precipitation has been in the form of rain; the
snow level is probably 500-1000 feet over the south. Have canceled
the snow advisory, except for the south Cascades, and updated the
forecast with rain and snow instead of snow and a higher snow level.
Colder air has trickled into the north. Temperatures over the north
interior are in the low 30s and there have been some snow flurries
there. These should be short lived as clearing from the north gets
under way. One exception could be the Strait of Juan De Fuca area
where upslope conditions could give a little snow today. Elsewhere
rain should taper in the afternoon and end tonight. Highs are not
likely to get much higher than current temperatures.
The northern edge of precipitation associated with a Pacific frontal
system moving inland to the south tonight could spread into the
south part of the forecast area tonight and Wednesday. It would be
light, and fall mainly as non-accumulation snow flurries. The air
mass will be drier from around the Puget Sound region northward,
with partly to mostly sunny skies on Wednesday. Lows tonight
should be in the 20s with highs Wednesday in the lower to mid 30s.
Dry northerly flow aloft will develop Wednesday night and Thursday,
ahead of an offshore upper ridge. Lows Wednesday night should be in
the upper teens and 20s, with highs Thursday in the lower to mid
30s. Burke/McDonnal
.LONG TERM...Previous discussion...The offshore upper ridge should
weaken and move inland on Friday for a dry, partly sunny, and
slightly warmer day. A weak front will brush our area Saturday as it
moves over the north side of the ridge into British Columbia, and a
somewhat stronger warm front will probably bring rain on Sunday with
the snow level 3000 to 4500 ft. Monday also looks wet and relatively
mild. McDonnal
&&
.AVIATION...A sharp upper level trough over the coastal waters
will close off into an upper low and drop into west-central Oregon
on Wednesday. Surface low pressure well off the northern
California coast will move into northwestern Oregon late tonight
and Wednesday. Strong high pressure over south-central British
Columbia will move slowly southeast toward eastern Washington late
Wednesday. The air mass is moist and stable, and will gradually
dry this afternoon and tonight. The exception will be far southern
portions of the interior later tonight and Wednesday (south of
KOLM) where the northern edge of the precipitation and cloud
shield associated with the low moving into western Oregon will
move in.
MVFR and local IFR are seen this morning from about KPAE-KCLM
southward, mainly in light drizzle or rain, and low cigs. Some
local light snow is occurring on the north slopes of the
Olympics at KCLM. Cold and dry air is filtering in from the
north, so expect conditions to gradually become good VFR from the
north today through this evening. Some light snow and MVFR
conditions are possible late tonight into Wednesday morning from
about KCLS southward in the south interior as a low pressure
system moves into northern Oregon. Albrecht
KSEA...Clouds and occasional light drizzle or rain with a few
snowflakes mixed in at times will gradually dry out during 18Z-
22Z. North winds 8 to 12 knots will increase to 12 to 14 knots
after 22Z. Albrecht
&&
.MARINE...A 1028 mb high over south-central British Columbia will
gradually drop southward into eastern Washington Wednesday night
and Thursday. A 995 mb low well off the northern California coast
will move into west-central Oregon late tonight then will slowly
fill as it lifts into northwestern Oregon Wednesday afternoon.
Strong offshore flow and Fraser outflow will continue through
tonight then will gradually relax on Wednesday. Light offshore
flow is expected Wednesday night through Friday. Southeasterly
pressure gradients may increase somewhat on Saturday as a weak
front approaches the area from the northwest.
Gale warnings continue over the northern 2/3 of the coastal
waters, the western 2/3 of the Strait of Juan De Fuca, and the
northern inland waters for the combination of the Fraser outflow
and strong offshore pressure gradients. Small craft advisories are
in effect for the remaining waters -except for Admiralty Inlet.
Warnings and advisories will gradually end Wednesday as pressure
gradients relax. Albrecht
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 1 PM PST this afternoon for
Cascades of Pierce and Lewis Counties.
Wind Advisory until midnight PST tonight for San Juan County-
Western Whatcom County.
PZ...Small Craft Advisory until 3 AM PST Wednesday for Coastal Waters
From Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
East Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 3 AM PST Wednesday for Central U.S. Waters
Strait Of Juan De Fuca-Coastal Waters From Cape Flattery To
James Island 10 To 60 Nm-Coastal Waters From Cape Flattery
To James Island Out 10 Nm-Coastal Waters From James Island
To Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Northern Inland Waters
Including The San Juan Islands-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from noon today to 9 AM PST Wednesday for
Puget Sound and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 11:03 AM PST | High Wind Warning | SEW | San Juan | 22 hr |
Nearby
Small Craft Advisories in Washington, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.